Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 362, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 21, 2007, 7:21 AM CDT for Edwards County, Gillespie County, Kerr County, Texas. It took effect at Jul 21, 2007, 7:26 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 7:21 AM CDT (12:21 UTC)
- In effect from
- Jul 21, 2007, 7:26 AM CDT
- Expired
- Jul 21, 2007, 11:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Edwards County, TX, Gillespie County, TX, Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 119 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 211226
FFWEWX
TXC137-171-265-385-211615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 AM CDT SAT JUL 21 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ROCKSPRINGS...
GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF FREDERICKSBURG...
KERR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF KERRVILLE...
REAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LEAKEY...
* UNTIL 1115 AM CDT
* AT 721 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
RAIN...HEAVY AT TIMES...CONTINUING ACROSS THE AREA. THESE RAINS
FROM SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR THE
NEXT FEW HOURS. RAIN MAY BE HEAVY AT TIMES...AND THE RUNOFF
WILL CAUSE SOME FLOODING AT LOW WATER CROSSINGS AND IN FLOOD
PRONE AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
CITY...MOUNTAIN HOME...LUCKENBACH...LBJ STATE PARK...KERR
WILDLIFE MGMT AREA...INGRAM...HUNT...HARPER AND ENCHANTED ROCK
STATE PARK
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, LOW WATER CROSSINGS, CULVERTS AND UNDERPASSES. LOW
LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT
CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3015 9860 3013 9893 2980 9894 2992 9918
2993 9962 2964 9963 2963 10069 3029 10069
3029 9931 3050 9930 3051 9859
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:59 AM CDT, 22 minutes earlier.
Area forecast discussion, Jul 21, 6:59 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 659 AM CDT SAT JUL 21 2007 .AVIATION... CIGS AOB 1000 FT THRU 15Z WITH MVFR VSBYS FROM PATCHY FOG/HAZE AND LIGHT RAIN WITH SCT SHRA AND TSRA. CIGS 1 THSD TO 2 THSD BKN TO OVC AFTER 15Z WITH OCNL SHRA AND TSRA. CIGS 3 THSD TO 6 THSD BKN FROM 19Z TO 03Z WITH SCT SHRA AND TSRA. CIGS LOWERING AGAIN TO AROUND 1 TO 2 THSD BKN BY 04Z TO 06Z AND BECOMING CIGS 800 TO 1200 FT OVC FROM 07Z TO 12Z. && .PREV DISCUSSION... /ISSUED 318 AM CDT SAT JUL 21 2007/ ..WET AND DANGEROUS WEATHER PATTERN WILL CONTINUE THIS WEEKEND... DISCUSSION... PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH AT LEAST SATURDAY NIGHT ACROSS SOUTH CENTRAL TEXAS. WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MOST OF THE REGION TODAY BEFORE DECREASING AFTER SUNSET. GROUNDS ARE ALREADY THOROUGHLY SATURATED FROM RAINFALL THE PAST FEW DAYS (RECORDED OVER 8 INCHES YESTERDAY HERE AT THE OFFICE) SO ANY ADDITIONAL RAIN WILL BE QUICK TO RUNOFF. GIVEN THIS SCENARIO...THE FLASH FLOOD WATCH WILL BE EXTENDED LATER THIS MORNING. WILL LIKELY SEE WIDESPREAD RAINFALL TOTALS REACHING 3 TO 4 INCHES BY SATURDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES POSSIBLE BEFORE MIDNIGHT. THE RAIN THREAT WILL SHIFT TO THE WESTERN HALF OF THE CWA DURING THE EVENING...WITH ONLY ISOLATED ACTIVITY EXPECTED ACROSS THE EASTERN HALF AFTER MIDNIGHT. SUNDAY LOOKS A LITTLE DRIER AS RIDGING ALOFT BUILDS INTO THE REGION. WILL STILL SEE SOME SHOWERS AND THUNDERSTORMS ON SUNDAY...BUT WILL BE VERY DEPENDENT UPON DIURNAL HEATING. DRIER PATTERN WILL PERSIST THROUGH THE BEGINNING OF THE WEEK...BUT THE EASTERN HALF OF THE CWA WILL STILL CARRY AT LEAST SLIGHT CHANCE POPS. THE POSSIBILITY OF SCATTERED SHOWERS DEVELOPING MAINLY DURING THE DAYTIME WILL CONTINUE THROUGH THIS TIME FRAME DUE TO SOUTHEAST WINDS AT THE SURFACE...NORTH WINDS ALOFT...AND MOIST UNSTABLE AIR THROUGH THE MID LEVELS. THE RAIN CHANCES WILL BEGIN TO INCREASE AGAIN BY MID-WEEK AS THE UPPER RIDGES INFLUENCES WEAKEN ACROSS SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A RENEWED POSSIBILITY OF FLASH FLOODING LATE IN THE WEEK. TEMPERATURES TODAY WILL CONTINUE TO BE ABOUT 10 DEGREES BELOW NORMAL DUE TO THE RAINY AND OVERCAST CONDITIONS. A SLIGHT WARMING TREND IS EXPECTED LATE THIS WEEKEND...BUT DAYTIME HIGHS STILL LOOK TO BE 3 TO 5 DEGREES BELOW MID JULY NORMALS THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 82 71 92 73 93 / 70 20 40 20 20 AUSTIN BERGSTROM INTL AIRPORT 82 70 92 70 91 / 70 20 40 20 20 DEL RIO INTL AIRPORT 83 73 93 75 93 / 100 60 20 10 10 SAN ANTONIO INTL AIRPORT 82 72 91 73 93 / 70 20 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/08
Hazardous weather outlook, Jul 21, 5:26 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT SAT JUL 21 2007 TXZ171>173-183>194-202>209-217>225-228-221100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT. OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS LIKELY. THIS WILL LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS...ON ROADS AND AT LOW WATER CROSSINGS. WHEN WATER COVERS THE ROAD... TURN AROUND DONT DROWN. .DAY TWO SUNDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A CHANCE FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SUNDAY...DIMINISHING BY THE EVENING HOURS. SOME LOCALLY HEAVY RAIN IS POSSIBLE. DAY THREE...MONDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. .DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 60 hr |
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | Gonzales | 4 days |
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | DeWitt | 10 days |
| Jul 21, 1:25 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Jul 21, 1:38 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 4 hr |
| Jul 21, 1:59 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 4 hr |
| Jul 21, 2:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 21, 3:35 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 21, 3:41 AM CDT | Flash Flood Warning | EWX | Kendall | 4 hr |
| Jul 21, 5:03 AM CDT | River Flood Warning | EWX | Hays | 6 hr |
| Jul 21, 5:38 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more | 4 hr |
| Jul 21, 6:32 AM CDT | River Flood Warning | EWX | Uvalde | 28 hr |
| Jul 21, 7:21 AM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr, Real | 4 hr |
| Jul 21, 8:30 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 9:12 AM CDT | River Flood Warning | EWX | Bexar | 60 hr |
| Jul 21, 9:12 AM CDT | River Flood Warning | EWX | Bexar | 49 hr |
| Jul 21, 9:38 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 5 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 5 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 17 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Medina | 11 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Medina | 4 days |
| Jul 21, 11:10 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 110 min |
| Jul 21, 11:11 AM CDT | River Flood Warning | EWX | Bandera | 9 hr |
| Jul 21, 11:17 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 1:01 PM CDT | Flash Flood Warning | EWX | Edwards | 119 min |
| Jul 21, 1:03 PM CDT | River Flood Warning | EWX | Kerr | 6 hr |
| Jul 21, 2:29 PM CDT | River Flood Warning | EWX | Blanco | 5 hr |
| Jul 21, 6:40 PM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 16 hr |
| Jul 21, 6:52 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.